Alert archive / Montana / Wind Chill Warnings in 2008

Wind Chill Warning 2, NWS Billings, MT

December 14, 2008Carter County, Fallon County, Montana

NWS Billings, MT issued this wind chill warning at Dec 14, 2008, 9:34 AM MST for Carter County, Fallon County, Montana. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 9:34 AM MST (16:34 UTC)
Expired
Dec 15, 2008, 9:43 AM MST
In force
24 hr
Issued by
NWS Billings, MT

Counties Carter County, MT, Fallon County, MT

The radar

The Rapid City radar (KUDX), 238 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBYZ 141634
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
934 AM MST SUN DEC 14 2008

.A BITTERLY COLD ARCTIC AIRMASS WILL REMAIN OVER THE REGION TODAY
THROUGH MONDAY. IN ADDITION...WINDS WILL RANGE FROM 10 TO 20 MPH.
THIS WILL CREATE BITTERLY COLD WIND CHILLS IN THE 20 BELOW TO 50
BELOW ZERO RANGE.

MTZ033-037-150445-
/O.UPG.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
/O.NEW.KBYZ.WC.W.0002.081214T1634Z-081215T1300Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
934 AM MST SUN DEC 14 2008

...WIND CHILL WARNING IN EFFECT UNTIL 6 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST MONDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TODAY
THROUGH MONDAY. THE COLD TEMPERATURES WILL COMBINE WITH WIND
SPEEDS OF 15 TO 25 MPH TO PRODUCE VERY COLD WIND CHILLS OF 35 BELOW
TO 50 BELOW ZERO. 

A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE
AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IN COVERED.

$$

MTZ028>032-034>036-038>042-056>058-063>066-WYZ099-150445-
/O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN-
EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-
PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE...
BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET...
CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA...
RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP...
EMIGRANT...LIVINGSTON...FISHTAIL...MCLEOD...SHERIDAN
934 AM MST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN
THE RANGE OF 10 TO 20 MPH TODAY THROUGH MONDAY MORNING...WILL
PRODUCE VERY COLD WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
5 follow-up statements
000 
WWUS45 KBYZ 142210
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
310 PM MST SUN DEC 14 2008

.ARCTIC AIR WILL REMAIN IN THE AREA TONIGHT. WINDS OF 10 TO 15 MPH
COMBINED WITH THE COLD WILL CREATE VERY DANGEROUS WINDS CHILLS OF
20 TO 45 BELOW ZERO AT TIMES TONIGHT.

MTZ029-034-035-039>042-056-057-064>066-142315-
/O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-EASTERN CARBON-
NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-NORTHERN BIG HORN-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...COLUMBUS...ABSAROKEE...
BILLINGS...BRIDGER...JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...
RYEGATE...LAVINA...RED LODGE...HARDIN...CROW AGENCY...EMIGRANT...
LIVINGSTON...FISHTAIL...MCLEOD
310 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND
CHILL ADVISORY. 

ALTHOUGH TEMPERATURES WILL BE VERY COLD TONIGHT...WINDS WILL
GENERALLY BE BELOW 10 MPH. THEREFORE THE WIND CHILL ADVISORY HAS
BEEN CANCELED. EVEN THOUGH THE ADVISORY HAS BEEN CANCELED...THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IN COVERED.

$$

MTZ033-037-151015-
/O.CON.KBYZ.WC.W.0002.000000T0000Z-081215T1300Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
310 PM MST SUN DEC 14 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TONIGHT. THE
COLD TEMPERATURES WILL COMBINE WITH WIND SPEEDS OF 15 TO 25 MPH TO
PRODUCE VERY COLD WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO. THE
COLDEST WIND CHILLS ARE EXPECTED THIS EVENING...AS WIND WILL
SLOWLY DECREASE THROUGH THE NIGHT.


$$

MTZ028-030>032-036-038-058-063-WYZ099-151015-
/O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
SOUTHERN WHEATLAND-TREASURE-NORTHERN ROSEBUD-CUSTER-POWDER RIVER-
SOUTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...HYSHAM...COLSTRIP...
FORSYTH...MILES CITY...BROADUS...PRYOR...LODGE GRASS...
LAME DEER...JUDITH GAP...SHERIDAN
310 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN
THE RANGE OF 10 TO 20 MPH TONIGHT...WILL PRODUCE VERY COLD WIND CHILLS
OF 20 BELOW TO 40 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED
THIS EVENING...AS WINDS WILL LIKELY DECREASE THROUGH THE NIGHT.



$$
000 
WWUS45 KBYZ 150353
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
853 PM MST SUN DEC 14 2008

.ARCTIC AIRMASS CENTERED OVER EASTERN MONTANA WILL KEEP
TEMPERATURES IN THE 20 TO 30 BELOW RANGE OVERNIGHT. WINDS OF 10
TO 15 MPH COMBINED WITH THE BITTER COLD TEMPERATURES WILL CREATE
VERY DANGEROUS WINDS CHILLS OF 30 TO 50 BELOW ZERO AT TIMES
TONIGHT.

MTZ028-030-038-063-WYZ099-150500-
/O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
SOUTHERN WHEATLAND-TREASURE-SOUTHERN BIG HORN-JUDITH GAP-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...HYSHAM...PRYOR...
LODGE GRASS...JUDITH GAP...SHERIDAN
853 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE SUBSIDED THIS EVENING AND ARE EXPECTED TO REMAIN LIGHT
FOR THE REST OF THE NIGHT. THEREFORE THE WIND CHILL ADVISORY HAS
BEEN CANCELLED. 

THOUGH THE THREAT OF DANGEROUS WIND CHILLS HAS PASSED...AIR
TEMPERATURES WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT. IF
VENTURING OUTDOORS TONIGHT BE SURE TO TAKE PRECAUTIONS AGAINST
FROSTBITE AS EXPOSED SKIN CAN FREEZE QUICKLY AT THESE COLD
TEMPERATURES.


$$

MTZ033-037-151300-
/O.CON.KBYZ.WC.W.0002.000000T0000Z-081215T1300Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
853 PM MST SUN DEC 14 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TONIGHT. THE
COLD TEMPERATURES WILL COMBINE WITH WIND SPEEDS OF 10 TO 20 MPH
TO PRODUCE VERY COLD WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO.
THE COLDEST WIND CHILLS ARE EXPECTED LATE THIS EVENING...AS WIND
SPEEDS WILL SLOWLY DECREASE THROUGH THE NIGHT.

$$

MTZ031-032-036-058-151300-
/O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BROADUS...LAME DEER
853 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN
THE RANGE OF 10 TO 20 MPH TONIGHT...WILL PRODUCE VERY COLD WIND
CHILLS OF 20 BELOW TO 40 BELOW ZERO. THE COLDEST WIND CHILLS ARE
EXPECTED LATE THIS EVENING...AS WIND SPEEDS WILL DECREASE THROUGH
THE NIGHT.

$$
000 
WWUS45 KBYZ 151045
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
345 AM MST MON DEC 15 2008

.ARCTIC AIRMASS CENTERED OVER EASTERN MONTANA WILL KEEP
TEMPERATURES IN THE 20 TO 30 BELOW RANGE OVERNIGHT. WINDS OF
10 TO 15 MPH COMBINED WITH THE BITTER COLD TEMPERATURES WILL
CREATE VERY DANGEROUS WINDS CHILLS OF 30 TO 50 BELOW ZERO AT
TIMES TONIGHT.

MTZ031-032-036-058-151145-
/O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BROADUS...LAME DEER
345 AM MST MON DEC 15 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
CHILL ADVISORY. 

IT WILL CONTINUE TO BE BITTERLY COLD TODAY BUT WINDS HAVE
DECREASED ACROSS THE AREA. EXPECT TEMPERATURES EARLY THIS MORNING
AROUND 25 DEGREES BELOW ZERO TO ONLY RISE AGAIN INTO THE TEENS
BELOW ZERO TODAY. THE BITTER COLD IS EXPECTED TO CONTINUE FOR THE
REMAINDER OF THE WEEK. 

$$

MTZ033-037-151800-
/O.EXT.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
345 AM MST MON DEC 15 2008

...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILLS VALUES OF 40 TO 50 DEGREES BELOW ZERO CONTINUE TO BE
REPORTED OVER FALLON AND CARTER COUNTIES AND ARE EXPECTED TO
PERSIST UNTIL MIDDAY TODAY. TEMPERATURES AROUND 25 DEGREES BELOW
ZERO WILL SLOWLY RISE THIS MORNING BUT ARE ONLY EXPECTED TO REACH
THE TEENS BELOW ZERO THIS AFTERNOON. WINDS THIS MORNING OF 10 TO
15 MPH SHOULD WEAKEN AROUND MIDDAY CAUSING WIND CHILLS FACTORS TO
DECREASE. THOSE PLANNING TO VENTURE OUTSIDE SHOULD DRESS WARMLY
AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE. 



$$
000 
WWUS45 KBYZ 151049 CCA
WSWBYZ

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
347 AM MST MON DEC 15 2008

.EXTREME COLD WILL CONTINUE ACROSS SOUTHERN MONTANA TODAY WITH
WINDS CONTINUING TO GENERATE DANGEROUS WIND CHILLS ACROSS PORTIONS
OF SOUTHEAST MONTANA.

MTZ031-032-036-058-151200-
/O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/
NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BROADUS...LAME DEER
347 AM MST MON DEC 15 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
CHILL ADVISORY. 

IT WILL CONTINUE TO BE BITTERLY COLD TODAY BUT WINDS HAVE
DECREASED ACROSS THE AREA. EXPECT TEMPERATURES EARLY THIS MORNING
AROUND 25 DEGREES BELOW ZERO TO ONLY RISE AGAIN INTO THE TEENS
BELOW ZERO TODAY. THE BITTER COLD IS EXPECTED TO CONTINUE FOR THE
REMAINDER OF THE WEEK. 

$$

MTZ033-037-151800-
/O.COR.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
347 AM MST MON DEC 15 2008

...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL VALUES OF 40 TO 50 DEGREES BELOW ZERO CONTINUE TO BE
REPORTED OVER FALLON AND CARTER COUNTIES AND ARE EXPECTED TO
PERSIST UNTIL MIDDAY TODAY. TEMPERATURES AROUND 25 DEGREES BELOW
ZERO WILL SLOWLY RISE THIS MORNING BUT ARE ONLY EXPECTED TO REACH
THE TEENS BELOW ZERO THIS AFTERNOON. WINDS THIS MORNING OF 10 TO
15 MPH SHOULD WEAKEN AROUND MIDDAY CAUSING WIND CHILL FACTORS TO
DECREASE. THOSE PLANNING TO VENTURE OUTSIDE SHOULD DRESS WARMLY
AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE.



$$
000 
WWUS45 KBYZ 151643
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
943 AM MST MON DEC 15 2008

MTZ033-037-151745-
/O.CAN.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
943 AM MST MON DEC 15 2008

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND
CHILL WARNING. 

ALTHOUGH THE WIND CHILL WARNING HAS BEEN CANCELED...IT WILL BE
VERY COLD TODAY. HIGH TEMPERATURES MAY REACH ONLY AS HIGH AS
AROUND 15 BELOW ZERO. IF VENTURING OUTDOORS TODAY...DRESS WARMLY
AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 9:25 AM MST, 9 minutes earlier.

Area forecast discussion, Dec 14, 9:25 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
925 AM MST SUN DEC 14 2008

.SHORT TERM...VALID FOR TDY AND MON...

FORECAST IN GOOD SHAPE AND WILL BE DOING SOME TWEAKING...AS MAIN
MESSAGE IS BITTER COLD TEMPERATURES.

TODAY...HARD TO SAY EXACTLY HOW MUCH TEMPERATURES WILL RECOVER...BUT
LIKELY NOT VERY MUCH...BUT THERE WILL BE SOME SUNSHINE TODAY SO
TEMPERATURES COULD WARM A BIT. FIGURED TEMPERATURES WILL EITHER
STAY STEADY OR MORE THAN LIKELY WARM ABOUT 5 DEGREES. HAVE TWEAKED
HIGHS TO THIS THOUGHT BASED ON CURRENT TEMPERATURES. CURRENT
TEMPERATURES ARE VERY COLD SO MOST AREAS WILL NOT CLIMB ABOUT THE
DOUBLE DIGIT BELOW ZERO AREA...OR AT LEAST HIGHER SINGLE DIGITS.
WIND CHILL WARNING VALUES CONTINUE TO BE MET IN FALLON AND CARTER
COUNTIES AND SHOULD THROUGH AT LEAST MOST OF THE REMAINDER OF THE
DAY. WINDS PROBABLY WILL LET DOWN ENOUGH LATER TONIGHT...BUT TO BE
SAFE RIGHT NOW WILL UPGRADE ADVISORY TO WARNING THERE AND GO
THROUGH THE NIGHT. THIS WILL ALSO BLEND WITH NEIGHBORING OFFICES.
LOOKS LIKE MOST OF THE SNOW IS DONE FOR TODAY EXCEPT FOR A FEW
FLURRIES...SO HAVE ALSO TWEAKED THIS.

WILL BE AN INCREASE IN CLOUD LATER TONIGHT WHICH WILL PROBABLY
HOLD UP LOWS IN WEST AND CENTRAL ZONES...BUT WITH VERY COLD START
AND FRESH SNOW...WILL ALSO BE A VERY QUICK DROP AROUND SUNSET...SO
WILL NOT BE TOUCHING CURRENT LOW TEMPERATURE FORECAST. RASCH

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

AGAIN ONLY MINOR ADJUSTMENTS TO THE EXTENDED FORECAST THIS
MORNING WITH CONTINUED UNSETTLED AND COLD PATTERN.

ARCTIC AIRMASS EXITS THE AREA ON TUESDAY AND EARLY
WEDNESDAY LEADING TO SOME SLIGHTLY WARMER TEMPERATURES ACROSS THE
AREA. AM NOT OVERLY CONFIDENT WITH INTENSITY OF WARMUP WITH SNOW
COVER ACROSS THE REGION...SO DID LOWER WED HIGHS A BIT. CHANCES
FOR PRECIP APPEAR TO MAINLY CONFINED TO THE HIGHER TERRAIN AND
FOOTHILLS THROUGH THE BULK OF THE EXTENDED. APPEARS OUR BEST CHANCE
FOR POPS SPREADING INTO THE PLAINS IS STRONG TROUGH WITH GOO UPPER
DIVERGENCE CROSSES THE REGION THURSDAY AND FRIDAY...HELD OFF ON
INCREASING POPS AT THIS TIME AS TIMING SEEMED A LITTLE OFF...BUT
LOOKS LIKE WILL NEED FURTHER ATTENTION IN FUTURE AS TIMING SHAKES
OUT. THIS SYSTEM WILL BRING ANOTHER COLD SURGE INTO THE REGION
WITH HIGHS IN THE SINGLE DIGITS BY FRIDAY AND SATURDAY...TIMING
AND INTENSITY OF COLD IS AGAIN IN QUESTION...SO COLDEST TEMPS
COULD END UP IN OVERNIGHT HOURS...WITH QUICKER PASSAGE. EXTENDED
END ON A HIGH POINT WITH A WARMUP IN THE WORKS...LEANING TOWARD
HIGHS IN THE 20S BY SUNDAY. DID NOT GO THAT WARM CONSIDERING SNOW
COVER IN PLACE...AND COLD TEMPS ON TAP BETWEEN NOW AN THEN...BUT
DID TREND TEMPS UPWARD. GILSTAD

&&

.AVIATION...

LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY. THIS WILL RESULT
IN MAINLY LOCALIZED IFR AND LIFR CONDITIONS THROUGH THE DAY.
MOUNTAIN OBSCURATIONS CAN ALSO BE EXPECTED. SOLUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 911 922/908 916/000 905/012 004/010 901/003 906/006
    1/M 45/S    42/S    11/B    22/S    33/S    21/B
LVM 910 915/905 912/005 901/016 007/010 905/012 000/013
    1/M 44/S    42/S    11/B    23/S    33/S    22/S
HDN 913 923/905 919/002 905/015 901/015 903/008 904/007
    1/M 34/S    52/S    11/B    12/S    32/S    21/B
MLS 911 929/910 922/906 913/009 903/007 907/004 908/003
    1/M 22/S    31/I    01/U    12/S    22/S    21/B
4BQ 913 928/908 920/000 909/014 902/015 904/010 904/009
    1/M 24/S    42/S    01/B    12/S    22/S    22/S
BHK 912 929/913 924/904 910/006 905/007 907/006 908/004
    1/M 22/S    31/I    01/U    12/S    22/S    21/B
SHR 913 923/904 917/006 907/019 903/018 902/015 902/013
    2/S 55/S    52/S    11/B    22/S    23/S    22/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONES
      28>32-34>36-38>42-56>58-63>66.
     WIND CHILL WARNING IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONES
      33-37.
WY...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONE
      99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 14, 4:14 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
414 AM MST SUN DEC 14 2008

MTZ028>042-056>058-063>068-WYZ098-099-151115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
414 AM MST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD AIR WILL REMAIN OVER THE AREA TODAY WITH AFTERNOON
HIGH TEMPERATURES OF ONLY 5 TO 10 BELOW ZERO EXPECTED. THE BITTER
COLD AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 20 MPH TO PRODUCE
VERY COLD WIND CHILLS OF 30 TO 40 BELOW ZERO. IF YOU MUST TRAVEL
TODAY AND TONIGHT...USE EXTREME CAUTION AS THESE COLD
TEMPERATURES CAN CAUSE FROST BITE TO OCCUR ALMOST INSTANTLY WITH
EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTER COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE MONDAY AND
TUESDAY ACROSS THE REGION. LIGHT SNOW IS ALSO EXPECTED TO CONTINUE
THROUGH EARLY IN THE WEEK...WITH WIDESPREAD ACCUMULATIONS OF AN
INCH OR TWO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:16 PM MSTWind Chill AdvisoryBYZBig Horn, Carbon, Carter, Custer, Fallon, Golden Valley and 8 more31 hr

Nearby

Wind Chill Warnings in Montana, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.